MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ALUMINA V40-FEMORAL HEAD 32MM, -4MM NK; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ALUMINA V40-FEMORAL HEAD 32MM, -4MM NK; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6565-0-032
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Fall (1848)
Date of Event 08/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
The following was reported: "''ceramic head fracture on the left side after 2020, hip tep implanted abroad after falling on the right hip joint in a bathtub.''.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a ceramic head was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: 'i can confirm that the patient underwent a primary total hip arthroplasty and then subsequently a revision hip arthroplasty on (b)(6) 2025 since i was able to review the operation report.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of ceramic head fracture after hip arthroplasty are multi factorial including surgical technique, especially in the way the ceramic head is prepared and implanted, patient factors including activity level, lifestyle and bmi, as well as implant factors.In this case trauma also played role as the patient sustained a fall.Any and all explanted parts or prostheses should be submitted to stryker engineers for complete metallurgical and/or microscopic evaluation and analysis.' -product history review: review of the product history records indicate the reported device was manufactured with no reported relevant discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported;'ceramic head fracture on the left side after 2020, hip tep implanted abroad in poland after falling on the right hip joint in a bathtub.'' a review of the provided medical records by a clinical consultant indicated: 'i can confirm that the patient underwent a primary total hip arthroplasty and then subsequently a revision hip arthroplasty on (b)(6) 2025 since i was able to review the operation report.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of ceramic head fracture after hip arthroplasty are multi factorial including surgical technique, especially in the way the ceramic head is prepared and implanted, patient factors including activity level, lifestyle and bmi, as well as implant factors.In this case trauma also played role as the patient sustained a fall.Any and all explanted parts or prostheses should be submitted to stryker engineers for complete metallurgical and/or microscopic evaluation and analysis.' no further investigation for this event is possible at this time.If device/additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
No new information.

Brand Name
ALUMINA V40-FEMORAL HEAD 32MM, -4MM NK
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key23062072
Report Number0002249697-2025-00986
Device Sequence Number9866732
Product Code JDI
UDI-Device Identifier04546540402134
UDI-Public04546540402134
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Catalogue Number6565-0-032
Device Lot Number77846201
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/21/2025
Supplement Date Received by Manufacturer12/17/2025
Initial Report FDA Received Date09/16/2025
Supplement Report FDA Received Date01/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age38 YR
Patient SexMale
Patient Weight72 KG